You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Solving Polynomials by Radicals with Roots of Unity in Minimum Depth
Gwoboa Horng and Ming-Deh Huang
Mathematics of Computation
Vol. 68, No. 226 (Apr., 1999), pp. 881-885
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2585063
Page Count: 5
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let k be an algebraic number field. Let α be a root of a polynomial f ∈ k[x] which is solvable by radicals. Let L be the splitting field of α over k. Let n be a natural number divisible by the discriminant of the maximal abelian subextension of L, as well as the exponent of G(L/k), the Galois group of L over k. We show that an optimal nested radical with roots of unity for α can be effectively constructed from the derived series of the solvable Galois group of L(ζn) over k(ζn).
Mathematics of Computation © 1999 American Mathematical Society